Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/lupus/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Sweats - All Night and Day
    avatar
    jeanbh2 posted:
    Hi I have Connective Tissue Disease, plus Thyroid Disease and Pernicious Anaemia and one other autoimmune that so far my Rheumatologisst has been unable to name!!! . I am have a difficult and embarrassing time with sweats. They are disturbing what precious tiny amount of sleep I get and during the day they are very embarrassing as I go from feeling cold to being unbearably hot! My colleagues at work think I am nuts as a rush to open windows etc. - then 10 minutes later I rush to close them as I am freezing!! Is this inability to control body temperature related to the above conditions and is there anything I can do to help control this?
     
    avatar
    atti_editor responded:
    Hi jeanbh2,

    I am so sorry that you are having to deal with this excessive sweating. Have you spoken with your doctors about your symptoms? I found this article about causes of excessive sweating . I am not a medical professional, but what you describe sounds to me like what the article calls General Hyperhidrosis (it says that it occurs mainly at night and the sweating is all over the body, not localized to hands or feet). This similar article lists thyroid problems as one of the possible causes and has some possible treatments. Setting up an appointment to talk with your doctor about your symptoms and try to come up with an appropriate treatment plan would probably be best for you.

    In the meantime, you might see if some of these tips for heavy sweating give you any relief.

    I hope that you are able to find answers soon!

    -Atti
     
    avatar
    jeanbh2 replied to atti_editor's response:
    Hi Atti
    Thank you so much for your kind reply. I did wonder whether this was a side effect of medication I started taking 5 weeks ago - hydroxychloroquine - but I looked this up and it didn't appear to be a side effect. I do take thyroxine - but my levels were checked a couple of months ago and were okay. I am due to see my Rheumatologist at the beginning of April and will mention this to him.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.